MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 8X24; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 8X24; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0824
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30790715) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the complaint coil, an 8mm x 24cm orbit galaxy complex fill coil (640cf0824 / 30790715) was the first coil used.It could not be advanced nor retrieved by the physician.The physician pulled the coil and the concomitant microcatheter (unspecified brand) at the same time.After inspection, the coil was observed to be stretched.The physician used another ¿same like¿ product and the procedure was successfully completed.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 14-sep-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 8mm x 24cm orbit galaxy complex fill coil was received contained in the decontamination pouch.Visual inspection was performed.Several kinks were noted along the entire length of the embolic coil component.No other damages were observed.Microscopic inspection was performed.A portion of the embolic coil was observed to be severely stretched.The blue stretch resistance fiber was exposed.The proximal fragment of the coil remained attached to the head piece, which was observed to be undamaged.A review of manufacturing documentation associated with this lot (30790715) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The issue documented in the complaint that the coil could not be advanced nor retracted could not be evaluated through functional testing since the coil became stretched during the procedure; however, the issue documented that the coil became stretched when it was removed was confirmed based on the appearance of the returned device.According to the risk documentation, product damage of the retrieved device is a hazard that can occur due to the introducer not being seated all the way into the microcatheter hub or insufficient opening of the rotating hemostasis valve (rhv), which can result in coil stretching.Additional factors such as delivery system / introducer handling and anchoring techniques (e.G.Rezipping, zipper movement, introducer locking) may also contribute to the coil stretching.There are no additional damages noted on the delivery system to suggest that the device was forcibly advanced through the microcatheter in attempt to overcome any resistance that could had been encountered.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following precautions and warnings: do not withdraw or torque the delivery tube against resistance without first determining the cause of the resistance under fluoroscopy.These manipulations of the delivery tube against resistance can cause damage and/or premature detachment of the coil.During coil retraction, verify under fluoroscopy that a one-to-one relationship exists between the delivery tube and the coil.If not, the coil has been stretched, which could lead to premature detachment or coil fracture.If the one-to-one relationship does not exist, remove the infusion catheter and the detachable coil as an assembly and replace.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 8X24
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17546525
Report Number3008114965-2023-00549
Device Sequence Number6534677
Product Code KRD
UDI-Device Identifier10886704030386
UDI-Public10886704030386
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number640CF0824
Device Lot Number30790715
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer09/14/2023
09/22/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date09/15/2023
09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown